Alert archive / Washington / Wind Advisories in 2023

Wind Advisory 13, NWS Seattle, WA

April 5, 2023

NWS Seattle, WA issued this wind advisory at Apr 5, 2023, 3:59 AM PDT. It took effect at Apr 6, 2023, 2:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2023, 3:59 AM PDT (10:59 UTC)
In effect from
Apr 6, 2023, 2:00 AM PDT
Expired
Apr 7, 2023, 2:00 AM PDT
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

024 
WWUS76 KSEW 051059
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
359 AM PDT Wed Apr 5 2023

WAZ516-052315-
/O.NEW.KSEW.WI.Y.0013.230406T0900Z-230407T0900Z/
North Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, and Queets
359 AM PDT Wed Apr 5 2023

...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PDT
FRIDAY...

* WHAT...Southeast winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...North Coast.

* WHEN...From 2 AM Thursday to 2 AM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
936 
WWUS76 KSEW 052237
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
337 PM PDT Wed Apr 5 2023

WAZ516-061100-
/O.CON.KSEW.WI.Y.0013.230406T0900Z-230407T0900Z/
North Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, and Queets
337 PM PDT Wed Apr 5 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PDT
FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Coast.

* WHEN...From 2 AM Thursday to 2 AM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
451 
WWUS76 KSEW 061054
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
354 AM PDT Thu Apr 6 2023

WAZ516-062300-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-230407T0900Z/
North Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, and Queets
354 AM PDT Thu Apr 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Coast.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
569 
WWUS76 KSEW 062221
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
321 PM PDT Thu Apr 6 2023

WAZ516-070900-
/O.CON.KSEW.WI.Y.0013.000000T0000Z-230407T0900Z/
North Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, and Queets
321 PM PDT Thu Apr 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...North Coast.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 8:43 PM PDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 4, 8:43 PM PDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
843 PM PDT Tue Apr 4 2023

.SYNOPSIS...High pressure will brush the area tonight and early
Wednesday leading to a brief break in precipitation. Wet and windy
weather is in store Thursday and Friday as a strong Pacific
frontal system moves in. Wet weather continues into the weekend
with temperatures closer to average.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...Forecast remains on track
this evening with showers quickly fading away with the loss of
both upper level support and daytime heating. Previous short term
discussion follows.

A weak upper level disturbance over western WA is helping to
generate light showers over the region this afternoon. Most of the
activity is over the mountains. Showers will taper off this
evening as the disturbance exits to our south and high pressure
begins to nudge inland.

A weak upper level ridge will bring a brief break in the weather
on Wednesday. Morning lows will still be chilly, though, with
temperatures in the 30s. High will reach the upper 40s to mid 50s.
Clouds will be increasing during the afternoon as the next system
approaches offshore. This next system may bring rain to the coast
by late afternoon or early evening.

Wet weather returns to western WA Thursday and Friday as a
stronger Pacific frontal system moves in. Through the period,
western WA remains under strong, moist, S/SW flow for a rainy
stretch of weather. Snow levels will be rising to around 4000-5000
ft for rain in the mountains and passes too. Heavy rain in the
Olympics (3-4") will force sharp rises on the rivers with minor
flooding possible on the Skokomish River in Mason county. Lowland
rainfall totals will range from 1-2" along the coast with 0.50-1"
in the interior. In addition, expect gusty S winds with this
system, especially on Thursday. Highest winds will be along the
coast and north interior where gusts will peak at 30-45 MPH. Rain
will decrease Friday night as the trailing upper level trough
departs. 33

.LONG TERM /SATURDAY THROUGH TUESDAY/...Low pressure over the NE
Pacific continues to steer moisture over Western WA this weekend,
keeping the pattern wet and active. Deep S/SW flow will keep
temperatures close to normal and snow levels will be over 4000 ft
in the mountains (for rain at the passes). There's little overall
change in the pattern as we move into next week. Western WA
remains in moist S/SW flow due to a blocking ridge over the
central U.S. and troughing over the West. So, more wet weather is
ahead. 33

&&

.AVIATION...Northwest flow aloft this evening will back to
westerly on Wednesday as a weak upper ridge axis shifts eastward
across Western Washington. High and mid level moisture will increase
overnight ahead of a vigorous frontal system offshore. Ceilings are
expected to deteriorate to low MVFR in increasing rain along the
coast by 21Z then across the interior 02Z-06Z Wednesday evening as
rain spreads inland.

KSEA...Increasing mid and high level clouds overnight. Predominantly
VFR ceilings expected on Wednesday into the afternoon with clouds
thickening and gradually lowering. Rain develops Wednesday evening,
but low ceilings may hold off until early Thursday AM. Surface winds
light southerly increasing to 7 to 11 knots Wednesday afternoon then
backing to E/SE toward evening.  27

&&

.MARINE...Weak high pressure will persist over the coastal waters
tonight. The next frontal system will move across the region
Wednesday night into Thursday, bringing increasing southerly winds
to the area waters. Gales are likely across the Coastal Waters, East
Entrance of the Strait of Juan de Fuca, and across the Northern
Inland Waters. Seas will build across the coastal waters Wednesday
night into Thursday, topping out around 12-17 ft, before gradually
subsiding below 10 ft again on Friday.

The pattern looks to remain active over the weekend and into early
next week as additional frontal systems traverse the area waters.
These systems will likely bring additional headlines to the region.
Seas look to build back towards 15-18 feet late Saturday into
Sunday, before gradually subsiding back to below 10 ft through the
day Monday. 14/27

&&

.HYDROLOGY...Heavy rainfall is forecast over the Olympic
mountains Wednesday night - Friday with rainfall totals reaching
3-4 inches over the S/SW slopes. This will force sharp rises on
Skokomish River in Mason county with minor flooding possible
Thursday night and Friday. No other river flooding is expected
over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Wednesday evening through Thursday evening for
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 5 AM to 5 PM PDT Wednesday for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Gale Warning from 5 PM Wednesday to 8 PM PDT Thursday for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:05 PM PDTGale WarningSEW54 hr
Apr 5, 3:18 AM PDTSmall Craft AdvisorySEW56 hr

Nearby

Wind Advisories in Washington, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.